Aa
A
A
Close
1307117 tn?1307828451
Vicodin and soma...
Hey everyone! I have read a lot of postings from this group and I think I'm ready to put myself out there... I am addicted to vicodin(usually lorcets, 10/650, but any hydro 10 will do) and somas. On my worst days I take five vics and four somas upon waking, another four and three in the afternoon, and up to six and six at night. I have a beautiful one year old son who is my entire world. I do not have insurance, nor can I admit my addiction to family who could help financially because of my son.... I want to try and quit cold turkey this weekend, but I am deathly afraid of the non sleep, the amount of effort it takes to even get out of bed without a pill in my system, and the creepy crawlies.... I can probably get a hold of some valium to get me through a few days, but not sure what else to do. I HAVE to do this for my son, and my husband and I are throwing all our money down the toilet to get these pills. Once again, I could never ever risk losing my son by going to rehab, etc.... I am not sure what to do...  Does anyone have any suggestions as to what to take over the counter to help relieve the withdrawal symptoms, help with sleep, help getting up and doing things, etc? Any advice would be greatly appreciated. I know that I will have to endure some suffering, probably a great deal of it, but I have put myself in this position and know the piper has to be paid, I just still have to be able to function well enough to take care of my son. Thank you all for any advice or stories or anything!
Cancel
11 Answers
11 Answers
Page 1 of 1
Avatar universal
I don't have much advice because today is my 1st day but I wanted to wish you luck.  We can all try to get through this together.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1307117 tn?1307828451
Thank you so much! I appreciate it! I have been combing all the posts in this group, and can't seem to find any that talk of coming off of cocktailed soma and vics, and that's why I am so scared. I have come off of other drugs in the past, but for some reason this leap feels like the longest.
Comment
Cancel
1307117 tn?1307828451
Comment
Comment
Submit Comment
1580085 tn?1400944438
hi and welcome, you can do this, it is hard , but very doable! you will get a lot of help and support on here so keep posting, you really must keep your fluid intake up, during withdrawal, as its easy to dehydrate and will make you feel worse. you can try valerian root and melatonin for sleep/relaxation. also get some immodium for any stomache problems, take hot baths with epsom salts in, you can get through this and a positive frame of mind is half the battle! if you look at the health pages, top right hand corner, you will see the thomas recipe, lots of stuff to help you there,.take care and god bless.
Comment
Cancel
1580085 tn?1400944438
Comment
Comment
Submit Comment
1307117 tn?1307828451
Thank you so much! I have already bookmarked the amino info, I will do the same with the Thomas recipe. I am very glad I have decided to post on here, it seems that everyone is very supportive and that is exactly what I'm going to need!
Comment
Cancel
1307117 tn?1307828451
Comment
Comment
Submit Comment
Avatar universal
Hey there!   I may be able to help you but first: Do you have a prescription for these? Does your husband take them too?

You can stop the vicoden cold turkey or taper it. Perhaps you could ask the doctor for help with that. There are meds that can help the process and really, a doctor should be on board. The Soma needs to be tapered; that's very important. I'd stop the vicodan first and then taper the Soma.

Most important: DRINK! Water,juices,gatorade. Get some Immodium,Hylands Restful Legs,a good vitamin with minerals,and some Melatonin. All OTC.  No Benadryl!  Eat as best you can and try to continue with normal activity. Try...  Sleep is tough but there's a product called "Alteril"...get that.  Hot baths are great.      I just saw that Sudie already told you this!!    She's right!!    You can do it...just stop the vicodan first.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I just saw your comment about the Benadryl.  Is there something in it that makes the withdrawal worse?  Is it with all allergy medication or just Benadryl?  I have terrible allergies and asthma so I was wondering.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1307117 tn?1307828451
I do have prescriptions for the medications, although I abuse them and take much more than are prescribed to me (obviously) My husband does take them as well... The issue is that the way I get these prescriptions aren't usually by my own funding, which means that I can't just go in to those drs and come out with a different script, or less of a dose. And as I mentioned before, I personally don't have insurance either. I am going to cut my doses down over the next couple days, and hope that when I'm completely out, all of these vitamins and recipes on here work. Can I ask why the soma is important to taper instead of cold turkey? And why no benadryl?
Comment
Cancel
1307117 tn?1307828451
Comment
Comment
Submit Comment
1307117 tn?1307828451
Also, I am wondering, everything that I am reading in the health pages says that I will need time off for responsibilities, and that is just not possible for me. I have a baby, and no close relatives to keep him, or a reasonable excuse to keep him for that amount of time. My husband also works in a chemical plant, which is why he's so resistant to CT, he is scared to have to do that kind of work with no "help"... But, what has to be done has to be done.
Comment
Cancel
1307117 tn?1307828451
Comment
Comment
Submit Comment
Avatar universal
Soma is much stronger than you think it is... It's a barbituate NOT just a muscle relaxer as is prescribed often and can be dangerous to just quit cold turkey. That was my favorite mix too, when I went to outpatient detox the doc got very concerned that I may have been taking them for a while because he would have to detox me differently. I had not, but it opened my eyes and he told me how they can be very dangerous. So please be careful....
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Soma is dangerous to stop cold turkey.  You need to taper this drug.  Talk to your DR and be honest about everything that's been going on.  Most likely, your DR may renew your script and change your dosage so you can continue on with normal duties and allow for tapering.  Your DR should set a tapering schedule for you.  Please talk to your DR first before taking this dangerous plunge.  All the best to you.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1307117 tn?1307828451
I do not have an individual, personal dr.... A lot of my medication is bought off the street.... I do not have insurance, therefore I do not see a way to taper... I also have a big problem with self control... Thank you so much for the suggestion though... Does anyone have experience with CT off of both vicodin and soma together?
Comment
Cancel
1307117 tn?1307828451
Comment
Comment
Submit Comment
Your Answer
1307117 tn?1307828451
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
3197167 tn?1348972206
Blank
4522800 tn?1459192030
Blank
406584 tn?1399591666
Blank
1235186 tn?1339127464
Blank
on the beach, NJ
495284 tn?1333897642
Blank
City of Dominatrix, MN
Avatar universal
Blank
phoenix, AZ